Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 62, NWS Mobile, AL

March 27, 2005Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Mar 27, 2005, 1:43 PM CST for Okaloosa County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2005, 1:43 PM CST (19:43 UTC)
Expired
Mar 27, 2005, 2:15 PM CST
In force
32 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Okaloosa County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 9:35 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2005-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2005-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 408 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
408 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 271943
SVRMOB
FLC091-272015-
/O.NEW.KMOB.SV.W.0062.050327T1943Z-050327T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
143 PM CST SUN MAR 27 2005

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  OKALOOSA COUNTY IN NORTHWEST FLORIDA

* UNTIL 215 PM CST

* AT 140 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CINCO BAYOU...OR ABOUT OVER
  FORT WALTON BEACH...AND MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VALPARAISO AND NICEVILLE BY 150 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3048 8674 3036 8658 3076 8605 3100 8633

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 11:00 AM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Mar 27, 11:00 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1100 AM CST SUN MAR 27 2005

.UPDATE...PACKAGE MOSTLY UPDATED TO HANDLE TOR WATCH 97 IN EFFECT
UNTIL 5PM CST. BULK OF WEATHER IS TO OUR EAST AT THIS TIME...BUT
WITH ANY HEATING TODAY...EXPECT ADDITIONAL DESTABILIZATION ACROSS
THE AREA.

16/

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  46  66  48 /  70  20  10   0
PENSACOLA   73  50  66  50 /  90  20  10   0
DESTIN      73  55  69  53 /  90  20  10   0
EVERGREEN   72  51  61  44 /  80  20  10   0
WAYNESBORO  68  47  66  45 /  60  20  10   0
CAMDEN      71  50  61  43 /  90  20  10   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY IN EFFECT TONIGHT GMZ630-650-670.
FL...SMALL CRAFT ADVISORY IN EFFECT TONIGHT GMZ655-675.
MS...NONE.

&&
Hazardous weather outlook, Mar 27, 12:50 PM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1250 PM CST SUN MAR 27 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-280000-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
1250 PM CST SUN MAR 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
SOUTHCENTRAL ALABAMA AND THE WEST FLORIDA PANHANDLE THIS AFTERNOON...

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE EASTERN
SECTIONS OF THE AREA THIS AFTERNOON...GENERALLY NEAR AND EAST OF
INTERSTATE 65.  THE SEVERE STORMS WERE DEVELOPING AND MOVING
NORTHEAST AS A STRONG UPPER LEVEL DISTURBANCE MOVES OVER A WARM AND
MOIST AIR MASS ACROSS THE EASTERN HALF OF THE AREA. A COLD FRONT WAS
MOVING SLOWLY ACROSS INLAND SOUTHEAST MISSISSIPPI...BRINGING DRIER
AIR AND A DIMINISHING RISK FOR SEVERE WEATHER. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG THE FRONT THIS AFTERNOON. THE
GREATEST SEVERE WEATHER THREAT WILL BE ACROSS THE WESTERN FLORIDA
PANHANDLE AND ALABAMA COUNTIES TO THE NORTH.. SOME OF THESE STORMS
WILL BE CAPABLE OF PRODUCING ISOLATED TORNADOES...DAMAGING WINDS AND
LARGE HAIL AS THEY MOVE TO THE NORTHEAST. THE STORM PREDICTION
CENTER HAS PLACED THIS AREA UNDER A MODERATE RISK OF SEVERE STORMS
FOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED FROM MONDAY THROUGH SATURDAY AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATIONOF STORM SPOTTERS AND EMERGENCY MANAGERS WILL BE CONTINUED
THIS AFTERNOON OVER THE EASTERN SECTIONS.

In the hours before

Special weather statement, Mar 27, 9:35 AM CST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
935 AM CST SUN MAR 27 2005

ALZ056>060-062-064-FLZ001>006-GMZ650-655-271630-
DESTIN TO PENSACOLA OUT 20 NM-PENSACOLA TO PASCAGOULA OUT 20 NM-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CONECUH-COVINGTON-CRENSHAW-
ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-OKALOOSA COASTAL-
OKALOOSA INLAND-SANTA ROSA COASTAL-SANTA ROSA INLAND-
935 AM CST SUN MAR 27 2005

...TORNADO WATCH NUMBER 97 ISSUED FOR PARTS OF SOUTH ALABAMA
AND THE WESTERN FLORIDA PANHANDLE...

TORNADO WATCH NUMBER 97 HAS BEEN ISSUED FOR THE FOLLOWING
COUNTIES IN EFFECT UNTIL 600 PM CST.

IN SOUTHWEST ALABAMA...

BALDWIN...ESCAMBIA...CONECUH...BUTLER...CRENSHAW AND
COVINGTON...AND INCLUDING COASTAL WATERS FROM SHORE
TO 20 NM OUT.

IN NORTHWEST FLORIDA...

ESCAMBIA...SANTA ROSA AND OKALOOSA...INCLUDING COASTAL WATERS
FROM SHORE TO 20 NM OUT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 6:04 PM CSTSevere Thunderstorm WarningMOBOkaloosa26 min
Mar 26, 6:19 PM CSTSevere Thunderstorm WarningMOBEscambia26 min
Mar 27, 4:21 AM CSTSevere Thunderstorm WarningMOBEscambia, Santa Rosa39 min
Mar 27, 5:19 AM CSTSevere Thunderstorm WarningMOBSanta Rosa26 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.